MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number 8886621741
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter: the issue occurred during the procedure.The needle had come off the thread.It was not used to the patient.The surgeon used another device to complete the case.There was no problem with the patient's condition.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned products noted one suture and one needle.The needle was observed to be detached from the suture.Upon microscopic inspection of the needle, normal needle crimp and swage marks were observed on the needle.The retainer was inspected with no abnormalities.As no sealed products were returned, functional testing was precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturer's quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Unfortunately, because no sealed samples were received, a needle attachment test could not be performed.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: the issue occurred during the procedure.The needle had come off the thread from the first time.It was not used to the patient.The surgeon used another device to complete the case.There was no problem with the patient's condition as reported.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7221074
Report Number9612501-2018-00113
Device Sequence Number13823984
Product Code GAM
UDI-Device Identifier20884523002345
UDI-Public20884523002345
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number8886621741
Device Catalogue Number8886621741
Device Lot NumberD7G2218X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1